Starting Sinemet


#1

Hi Everyone,

I am such a techno numpty  so hopefully I have found the right place at last to post a new topic.

I start Sinemet tomorrow 1 daily for a week slowly increasing over 3 weeks up to 3 daily can any of you using it tell me the best time to take it before during or after eating?? the paper work just says do not take with heavy meal??

Hopefully it will calm down my symptoms that have got a lot worse in the past few weeks.

C  xx

 


#2

Hi Clemmo

Check out this link below. It will give you a better idea of how to take Sinemet.

https://www.youtube.com/watch?v=kiJ439n1v-o

Taking Sinemet with protein food reduces the Levaopa effectiveness

Pokermid


#3

Hello Clemmo

i was advised to take pills on an empty stomach, at least half an hour before a meal.  I'm lucky that after a few early nausea problems things settled and they helped a lot. Also avoiding constipation is important as this reduces the absorption. 

this is my first post on forum, difficult to find my way around too.  Hope it finds you 

Good luck! 

Fulmerbucks 


#4

Good luck with the new meds Clemmo xx

 


#5

Hello Clemmo

i was advised to take pills on an empty stomach, at least half an hour before a meal.  I'm lucky that after a few early nausea problems things settled and they helped a lot. Also avoiding constipation is important as this reduces the absorption. 

this is my first post on forum, difficult to find my way around too.  Hope it finds you 

Good luck! 

Fulmerbucks 


#6

Thanks everyone,

Just happened to have follow up appointment with neurologist today day after starting new med told him it made me feel sick but not until a few hours after taking it, he has advised to take it half hour before meal and has given me motillium 10mg to take with it. so heres hoping,

 

C xxxx


#7

Thanks TH,

How you feeling today??  C xxxxxxxxxxxxxx


#8

Aye aye Clemmo 

these neuros will have us like a tube of smarties everything we say they go , o I will give you a pill for that ,  maybe  I should tell him I have no food he would probably have a pill for that too !!!  Good luck to you anyway hope it goes well for you  tooraloo 

Lord o the highlands Ian 


#9

Hi Clemmo,

feeling ok thanks some good ideas to follow up, just started sinemet a few weeks ago the smallest dose twice a day.  Feel ok on them now, body takes a bit of time to adjust. Its all so different for everyone so don't worry if it takes a little longer.  Pain issue is quite literally a pain, might be need more sinemet will see dr in a few weeks, or maybe a weeks cruise in the Med, I'm not sure I can get that on prescription though.  Tried sinemet before, but thought I could manage without it but it felt like walking around with cement boots on,  had to avoid visiting canals and river banks .

 Onwards and upwards Clemmo xxxxxx


#10

Hi TeeHee,

Onwards and upwards indeed. we can but try, you certainly do, weeks cruise on prescription sounds good to me, probably do more good than another pill.how come everything they give you that is supposed to help makes you worse, I know go to the doctors he will give you a pill and it probably make you ill.

Neuro also told me today to cut Simenet in half and take it twice a day increasing it slowly until I can tolerate it.

take care mate   C xxx


#11

Take care too C xxx


#12

Hang on in there Clemmo, it really has helped me a lot once the nausea settled.  Cruise sounds good ' though....... xx


#13

Thinking of you  Clemmo.   How's it going?   Xx

 

 

 


#14

How are you getting on with it??

my dad swapped from madopar to sinemat but with unpleasant side effects. 

Everyone reacts so differently though...how may time a day are you taking it??

nic


#15

Clemmo

 

you will find protein based meals slows the effect or the 'kick in' 


#16

Hello everyone,

10 days after starting Sinemet had to stop I was only on half 3 times daily it straight away started making my tremors worse and by the tenth day I was literally trembling from head to toe, never experienced anything like it, spoke to PD nurse who suspects my tremors could be related to benign essential tremor and not PD and the meds pushed up the dopermine in my body hence the excessive tremors.

I am not sure where I go from here the letter the Neuro sent to PD nurse said this lady probably has PD when he had told me it was. she went through all my symptoms and concluded I was not a typical, as I only get the tremors when I am attempting to do something I never get it when at rest. the fact that I have fibromyalgia and ACCP positive Palindromic RA which can both cause tremor makes diagnosis difficult.

any suggestions guys??????

C xx


#17

Hi Clemmo

so sorry to hear you've had such a horrible experience. I guess it's good news in a way if it's not PD  but a wretched way to find out.  I don't have the medical knowledge about your other conditions to comment, but does seem a further appointment with the neuro or second opinion is needed. Maybe your GP.could help or the consultant who looks after y our other problems. 

Best of luck to you 

FB xx 

 

 


#18

Hi FB,

Thanks for your reply, I just seem to be going round in circles, I was diagnosed with Fibro and Sjogens Syndrome 17 years ago and it hasn't given me too much grief until recently, the RA was diagnosed more recently, sadly because my immune system is really compromised I am very intolerant of many meds my immune system sees them as alien and as hard as try to weather the side effects I usually have to stop them so I am on no meds for any of the conditions as they can't find any my body will tolerate luckily I managed to tolerate the meds for my Afib or I would be  in a pickle.

I think as you suggest I need a second opinion.

Enough about me how are you.

C xxxx


#19

Good morning Clemmo 

my probs not so complicated. The Parkinsons is a pain, but I'm lucky the sinemet   helps me, though it's alarming how it wears off and I need more. I also have a heart problem and waiting for an implantable loop recorder, a diagnostic device that fits below the skin and gives ecg when anything abnormal is happening. 

Thanks for asking.  Hope to hear how things go for you if it helps. 

FB xx


#20

Hi Everyone,

How long does it take for sinemet to get out of your system? they tried me on it again and 6 weeks in have decided I need to stop it. I had every side effect possible including swelling in my right foot, feeling faint even when lying down swollen tongue with white spots all over my mouth to name but a few.

  Thought I would have to be weaned off it, but GP I saw said as it  was such a low dose and I had only been using it for 6 weeks just to stop, feel a bit odd but hopefully it will soon pass. seems like I am going to have to live with the PD without any meds, does anyone else do that?

Clemmo x